Drought, Northwest Plateau / San Juan Except X Sw and Se / Nc McKinley
- When
- June 1, 12:01 AM MST to June 30, 11:59 PM MST
- Where
- Northwest Plateau / San Juan Except X Sw and Se / Nc McKinley forecast zone
- Reported by
- OFFICIAL NWS OBS.
Dry weather persisted through out much of the month for many locations despite the isolated thunderstorms that dumped large hail across the east. Towards the end of the month the strings of 70 to 80 days without measurable rainfall across western and central areas fo the state were broken by brief showers.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Dry weather persisted through out much of the month for many locations despite the isolated thunderstorms that dumped large hail across the east. Towards the end of the month the strings of 70 to 80 days without measurable rainfall across western and central areas fo the state were broken by brief showers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 31, 1:43 PM MST, 10 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 243 PM MDT MON MAY 31 2004 .DISCUSSION...QUIET WX PATTERN IN PLACE FOR SHORT TIME WITH WINDS HAVING SETTLED DOWN SOME COMPARED TO PAST FEW DAYS. NEXT CHANGE UPCOMING IS BACKDOOR FRONT FOR TUE TO WED NIGHT PERIOD. GFS AND ETA BOTH BECOMING A BIT MORE BULLISH ON PCPN OR AT LEAST MEAN AND LOW TO MID LEVEL RH COMING INTO THE NE QUARTER TO THIRD OF NM BY LATER TUE NIGHT INTO WED. SO HAVE EXPANDED SLIGHTLY THE LOW POPS FOR NE WED AFTERNOON AND EVENING...AND EVEN A BIT ON THU. STILL HAVE SOME CONCERN AS TO WHETHER THE MOISTURE WILL REALLY BE DEEP ENOUGH TO GENERATE SIGNIFICANT CONVECTION WED...BUT LESS SKEPTICAL THAN 24 HOURS AGO. IT TAKES SO LITTLE INCREASE IN MOISTURE TO GET THE E SLOPES OF THE SANGRES TO LIGHT UP WITH STORMS. NOT MANY CHANGES OF SIGNIFICANCE IN THIS PACKAGE AS NEW MODEL RUNS GENERALLY SUPPORT GOING FORECAST. A FEW TEMP CHANGES OF COURSE...MOST BEING 2 DEGREES OR LESS...AND SOME MINOR INCREASE IN EXTENT OF PARTLY CLOUDY SKY COVER WED AND THU MAINLY. LATEST MODEL GUIDANCE INDICATES FASTER DRYING ACROSS NE AND E CENTRAL FRI AND AM SKEPTICAL OF THIS SINCE NM UNDER A RIDGE AND MODELS TEND TO ERODE OUT DRY LINES TOO FAST THIS TIME OF YR. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 047/087 050/089 052 43000 GALLUP.................... 037/087 040/088 043 43000 GRANTS.................... 038/087 042/087 044 43000 GLENWOOD.................. 048/094 048/094 052 43000 CHAMA..................... 030/078 041/077 037 43000 LOS ALAMOS................ 042/082 047/082 049 43000 RED RIVER................. 030/072 038/069 038 43000 TAOS...................... 036/081 039/081 046 43000 SANTA FE.................. 043/083 048/083 051 43000 SANTA FE AIRPORT.......... 045/086 049/087 053 43000 ESPANOLA.................. 046/088 049/088 051 43000 ALBUQUERQUE HEIGHTS....... 057/089 060/091 061 43000 ALBUQUERQUE VALLEY........ 051/090 053/092 061 43000 ALBUQUERQUE FOOTHILLS..... 053/087 057/088 059 43000 ALBUQUERQUE WEST MESA..... 056/089 058/090 060 43000 SOCORRO................... 054/095 054/095 058 43000 SANDIA PARK/CEDAR CREST... 046/082 051/082 053 43000 MORIARTY/ESTANCIA......... 043/086 045/086 049 43000 CARRIZOZO................. 054/092 055/092 056 43000 RUIDOSO................... 053/085 055/085 055 43000 RATON..................... 040/083 044/076 046 43000 LAS VEGAS................. 045/083 046/077 047 43000 ROY....................... 046/085 047/081 049 43000 CLAYTON................... 050/082 050/078 052 43000 SANTA ROSA................ 051/093 052/090 055 43000 TUCUMCARI................. 053/091 057/085 057 43000 FORT SUMNER............... 054/094 056/091 058 43000 CLOVIS.................... 054/091 058/086 058 43000 PORTALES.................. 055/092 059/087 059 43000 ROSWELL................... 056/098 062/097 062 43000 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON MAY 31 2004 NMZ001>021-026-011200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
22 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408353, 5408354, 5408355, 5408356, 5408357, 5408358, 5408359, 5408411, 5408412, 5408413, 5408414, 5408415, 5408416, 5408417, 5408418, 5408419, 5408420, 5408421, 5408422, 5408423, 5408424, 5408425.